Get 20M+ Full-Text Papers For Less Than $1.50/day. Start a 14-Day Trial for You or Your Team.

Learn More →

Dermatitis Medicamentosa: A Pitfall for the Unwary

Dermatitis Medicamentosa: A Pitfall for the Unwary This article is only available in the PDF format. Download the PDF to view the article, as well as its associated figures and tables. Abstract To the Editor.— We would like to bring your attention to a potentially dangerous situation involving two widely different but commonly prescribed topical medications.A 40-year-old woman had been seen by several physicians during a threeyear period for treatment of a mild perioral dermatitis. When she arrived in this area, she was seen by a dermatologist who prescribed several modes of therapy, with minimal success, before finally prescribing 0.05% fluocinonide ointment. During the next four weeks, her rash became progressively worse. She was seen in consultation with other dermatologists, and their differential diagnosis included polymorphous light eruption, systemic lupus erythematosus, pemphigus erythematosus, and airborne contact dermatitis. She was referred to our service for further examination. She had a severe, eczematous, painful, facial dermatitis with a papular telangiectatic component sparing the upper eyelids.When her topical medications were analyzed, it was discovered that the pharmacy had inadvertently given her 5% http://www.deepdyve.com/assets/images/DeepDyve-Logo-lg.png Archives of Dermatology American Medical Association

Dermatitis Medicamentosa: A Pitfall for the Unwary

Loading next page...
 
/lp/american-medical-association/dermatitis-medicamentosa-a-pitfall-for-the-unwary-8HKAnZINd0
Publisher
American Medical Association
Copyright
Copyright © 1976 American Medical Association. All Rights Reserved.
ISSN
0003-987X
eISSN
1538-3652
DOI
10.1001/archderm.1976.01630320076032
Publisher site
See Article on Publisher Site

Abstract

This article is only available in the PDF format. Download the PDF to view the article, as well as its associated figures and tables. Abstract To the Editor.— We would like to bring your attention to a potentially dangerous situation involving two widely different but commonly prescribed topical medications.A 40-year-old woman had been seen by several physicians during a threeyear period for treatment of a mild perioral dermatitis. When she arrived in this area, she was seen by a dermatologist who prescribed several modes of therapy, with minimal success, before finally prescribing 0.05% fluocinonide ointment. During the next four weeks, her rash became progressively worse. She was seen in consultation with other dermatologists, and their differential diagnosis included polymorphous light eruption, systemic lupus erythematosus, pemphigus erythematosus, and airborne contact dermatitis. She was referred to our service for further examination. She had a severe, eczematous, painful, facial dermatitis with a papular telangiectatic component sparing the upper eyelids.When her topical medications were analyzed, it was discovered that the pharmacy had inadvertently given her 5%

Journal

Archives of DermatologyAmerican Medical Association

Published: Aug 1, 1976

There are no references for this article.